Alert archive / North Dakota / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 182, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Sep 9, 2004, 6:44 PM CDT for Mountrail County, Ward County, North Dakota. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 9, 2004, 6:44 PM CDT (23:44 UTC)
- Expired
- Sep 9, 2004, 7:15 PM CDT
- In force
- 31 min
- Issued by
- NWS Bismarck, ND
- Area
- Counties, with a storm outline in the text
Counties Mountrail County, ND, Ward County, ND
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 11.7 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 48 J/kg
- Mixed-layer CIN
- -468 J/kg
- Mixed-layer LCL
- 1271 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 120 m²/s²
- 0-3 km storm-relative helicity
- 223 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KBIS 092344 SVRBIS NDC061-101-100015- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BISMARCK ND 644 PM CDT THU SEP 9 2004 THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WEST CENTRAL WARD COUNTY IN NORTH CENTRAL NORTH DAKOTA NORTHEASTERN MOUNTRAIL COUNTY IN NORTHWEST NORTH DAKOTA * UNTIL 715 PM CDT * AT 644 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 13 MILES WEST OF DONNYBROOK...OR ABOUT 42 MILES WEST OF MINOT...MOVING EAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... DONNYBROOK...HARTLAND...CARPIO AROUND 715 PM CDT SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. LAT...LON 4851 10230 4834 10223 4840 10167 4855 10184 $$ FORS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 9, 3:40 AM CDT, 15 hours 4 minutes earlier.
Area forecast discussion, Sep 9, 3:40 AM CDT, 15 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 340 AM CDT THU SEP 9 2004 .SHORT TERM... FORECAST PROBLEM TODAY WILL BE POPS TONIGHT THROUGH FRIDAY NIGHT AND AGAIN LATE SUNDAY. UTILIZED AN ETA/GFS BLEND AGAIN TODAY. CURRENTLY LARGE AREA OF WEAK LOW PRESSURE OVER WESTERN NORTH DAKOTA WITH WATER VAPOR INDICATING IMPULSES WORKING THROUGH NORTHERN ROCKIES. PERHAPS ENOUGH INSTABILITY EARLY THIS EVENING FOR AN ISOLATED THUNDERSTORM BUT BEST FOR CONVECTION APPEARS TO BE LATE TONIGHT AND FRIDAY AS STRONGEST SHORTWAVE TRAVERSES CWA WITH SFC LOW TO OUR SOUTH WHICH SHOULD CONTINUE TO KEEP THE HIGH DEW POINT AIR OVER AT LEAST THE EASTERN HALF OF OUR CWA. SHORTWAVE TROUGH MAKES IT INTO EASTERN NORTH DAKOTA BY 06Z SATURDAY WITH RIDGING PUSHING INTO THE WEST. WILL CONTINUE WITH DRY FORECAST ON LATE FRIDAY AND SATURDAY. ON SUNDAY THE NEXT SURFACE TROUGH MOVES ACROSS THE CWA. POSSIBLY ENOUGH INSTABILITY FOR AN AFTERNOON SHOWER OR THUNDERSTORM AHEAD OF THE TROUGH BUT WITH MID-UPPER SUPPORT NOT ARRIVING UNTIL LATER I WILL NOT INTRODUCE A CHANCE AT THIS TIME. WE DO HAVE POPS IN SUNDAY NIGHT AND THAT STILL LOOKS GOOD...EVEN UPPED POPS A BIT ACROSS CENTRAL CWA. ONLY MINOR ADJUSTMENTS IN TEMPERATURES THROUGH SATURDAY. I DID LOWER MAX TEMPERATURES ON SUNDAY (MAINLY NORTHERN CWA) FROM PREVIOUS FCST AS COOLER AIR SEEPS SOUTH INTO OUR CWA. THIS BLENDS WELL WITH OUR NEIGHBORS TO THE EAST AND WEST. .LONG TERM... GENERAL TREND OF THE LONG RANGE IS FOR A BROAD TROUGH OVER THE WESTERN US TO DEVELOP INTO A CLOSED LOW OVER THE NORTHWEST STATES BY THURSDAY. SHORT WAVES MOVING THROUGH THE TROUGH WILL BRING INCREASED DYNAMICS TO THE AREA AND PERIODIC CHANCES OF PRECIP. THE TEMPERATURE TREND WILL BE TOWARD COOLER TEMPS. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && TWH/TSW
Hazardous weather outlook, Sep 9, 5:05 AM CDT, 13 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 505 AM CDT THU SEP 9 2004 NDZ003>005-011>013-021>023-025-036-037-047-048-050-051-101002- BOTTINEAU-DICKEY-FOSTER-KIDDER-LA MOURE-LOGAN-MCHENRY-MCINTOSH- MCLEAN-PIERCE-RENVILLE-ROLETTE-SHERIDAN-STUTSMAN-WARD-WELLS- INCLUDING THE CITIES OF...MINOT...JAMESTOWN...BOTTINEAU...WASHBURN... RUGBY...HARVEY...ELLENDALE...CARRINGTON...BELCOURT AND ASHLEY 505 AM CDT THU SEP 9 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT LOOK FOR PATCHY DENSE FOG THIS MORNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF SEVERE THUNDERSTORMS ON FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY. NDZ001-002-009-010-017>020-031>035-040>046-101002- ADAMS-BILLINGS-BOWMAN-BURKE-BURLEIGH-DIVIDE-DUNN-EMMONS- GOLDEN VALLEY-GRANT-HETTINGER-MCKENZIE-MERCER-MORTON-MOUNTRAIL- OLIVER-SIOUX-SLOPE-STARK-WILLIAMS- INCLUDING THE CITIES OF...WILLISTON...DICKINSON...CROSBY...BOWMAN... BISMARCK...MANDAN...WATFORD CITY...STANLEY...MOTT...MEDORA... LINTON...HETTINGER...BEULAH AND BEACH 505 AM CDT THU SEP 9 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS ANTICIPATED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. VINING
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 9, 6:30 PM CDT | Severe Thunderstorm Warning | BIS | Burke, Renville | 30 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.